Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 124, NWS Dodge City, KS

June 4, 2013Seward County, Stevens County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 4, 2013, 10:30 PM CDT for Seward County, Stevens County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2013, 10:30 PM CDT (03:30 UTC)
Expired
Jun 4, 2013, 11:15 PM CDT
In force
45 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 11:00 PM CDTTSTM WND DMGLiberal, KSA FEW LIVE 1-INCH LIMBS WERE BLOWN DOWN. ESTIMATED WIND SPEEDS OF 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 4:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1441 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.1
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WUUS53 KDDC 050330
SVRDDC
KSC175-189-050415-
/O.NEW.KDDC.SV.W.0124.130605T0330Z-130605T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1030 PM CDT TUE JUN 4 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEWARD COUNTY IN SOUTHWEST KANSAS...
  SOUTHEASTERN STEVENS COUNTY IN SOUTHWEST KANSAS...

* UNTIL 1115 PM CDT

* AT 1025 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  SOUTHEAST OF HUGOTON...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WOODS...LIBERAL...HAYNE AND KISMET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3727 10131 3735 10063 3700 10063 3699 10131
TIME...MOT...LOC 0330Z 269DEG 28KT 3713 10118

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

WAH
3 follow-up statements
644 
WWUS53 KDDC 050336
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1036 PM CDT TUE JUN 4 2013

KSC175-189-050415-
/O.CON.KDDC.SV.W.0124.000000T0000Z-130605T0415Z/
STEVENS KS-SEWARD KS-
1036 PM CDT TUE JUN 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEWARD AND
SOUTHEASTERN STEVENS COUNTIES UNTIL 1115 PM CDT...

AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODS...AND
MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
WOODS...LIBERAL...HAYNE AND KISMET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3728 10120 3735 10063 3700 10063 3699 10121
TIME...MOT...LOC 0336Z 269DEG 28KT 3713 10112


HAIL...1.00IN
WIND...70MPH

$$

WAH
838 
WWUS53 KDDC 050359
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1059 PM CDT TUE JUN 4 2013

KSC189-050408-
/O.CAN.KDDC.SV.W.0124.000000T0000Z-130605T0415Z/
STEVENS KS-
1059 PM CDT TUE JUN 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEVENS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3707 10107 3730 10101 3733 10063 3700 10063
      3700 10107
TIME...MOT...LOC 0358Z 269DEG 28KT 3713 10091

$$

KSC175-050415-
/O.CON.KDDC.SV.W.0124.000000T0000Z-130605T0415Z/
SEWARD KS-
1059 PM CDT TUE JUN 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEWARD COUNTY
UNTIL 1115 PM CDT...

AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
LIBERAL...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
HAYNE AND KISMET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3707 10107 3730 10101 3733 10063 3700 10063
      3700 10107
TIME...MOT...LOC 0358Z 269DEG 28KT 3713 10091

HAIL...1.00IN
WIND...70MPH

$$

WAH
446 
WWUS53 KDDC 050413
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1113 PM CDT TUE JUN 4 2013

KSC175-050423-
/O.EXP.KDDC.SV.W.0124.000000T0000Z-130605T0415Z/
SEWARD KS-
1113 PM CDT TUE JUN 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR SEWARD COUNTY WILL EXPIRE AT
1115 PM CDT/1015 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3707 10107 3730 10101 3733 10063 3700 10063
      3700 10107
TIME...MOT...LOC 0413Z 269DEG 28KT 3713 10076

$$

WAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:55 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 4, 5:55 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
555 PM CDT TUE JUN 4 2013

...UPDATED FOR THE 00Z TAFS AND AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 222 PM CDT
TUE JUN 4 2013

THE MAIN FORECAST CHALLENGES ARE CHANCES FOR THUNDERSTORMS TONIGHT
AND WEDNESDAY.

EAST TO NORTHEASTERLY UPSLOPE WINDS WILL TRANSPORT ABUNDANT LOW
LEVEL MOISTURE INTO EASTERN COLORADO INTO THIS EVENING. AN UPPER
LEVEL DISTURBANCE ASSOCIATED WITH A NORTHERN PLAINS UPPER LEVEL
SHORTWAVE TROUGH AND A SOUTHERN BRANCH UPPER LEVEL JET STREAK AROUND
70KT WILL MOVE ACROSS THE ROCKIES AND INTO WESTERN KANSAS TONIGHT.
MODELS ARE FORECASTING A LARGE CLUSTER OF THUNDERSTORMS TO DEVELOP
OVER FAR EASTERN COLORADO AND FAR WESTERN KANSAS BY AROUND 7 PM,
THEN PROPAGATE EASTWARD. WINDS OVER 60 MPH AND HAIL UP TO QUARTER
SIZE IS LIKELY WITH THESE STORMS. STRONG WINDS MAY GET OUT OF AHEAD
OF THE MAIN LINE OF STORMS LATER TONIGHT AS ANY DISCRETE CLUSTERS
COLLAPSE. RAINFALL AMOUNTS WILL BE VERY HARD TO ESTIMATE BUT MAY BE
HIGHER IN PARTS OF SOUTHWEST KANSAS WITH A MORE OF A WIND EVENT
FOR PARTS OF SOUTH CENTRAL KANSAS. MOST AREAS SHOULD RECEIVE 1/4
TO 1/2 INCH OF RAINFALL. ANOTHER AREA OF CONCERN IS WITH ANY
STORMS THAT DEVELOP IN THE PRATT TO COLDWATER AND MEDICINE LODGE
AREAS LATER THIS AFTERNOON NEAR A WIND SHIFT LINE. THIS AREA HAS
FORECAST CAPE VALUES AROUND 3000 J/KG AND MODERATE LAYER SHEAR.
LARGER HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT IF ANY
STORMS FORM. THE MAIN COMPLEX OF THUNDERSTORMS COULD BE NEAR
ASHLAND TO DODGE CITY AND WAKEENEY BY AROUND 10 PM, THEN END AFTER
MIDNIGHT IN PARTS OF SOUTH CENTRAL KANSAS. OVERNIGHT LOWS LOOK TO
BE FROM 60 TO 65 DEGREES.

FOR WEDNESDAY THE NAM MODEL CONTINUES TO FORECAST A LARGE AREA OF
OVER AN INCH RAINFALL OVER MUCH OF WESTERN KANSAS. MUCH OF THIS IS
DUE TO CONVECTIVE FEEDBACK IN THE MODEL AND IS PROBABLY WAY OVER
ESTIMATED. THE GFS MODEL SHOWS THE BEST CHANCES OVER PARTS OF SOUTH
CENTRAL KANSAS IN THE MORNING WITH MUCH LESS QPF. WILL CONTINUE WITH
A 30 TO 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS TO COVER.
WITH LOTS OF CLOUDS FORECAST THE HIGH TEMPERATURES WILL BE ONLY IN
THE UPPER 60S TO LOWER 70S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 303 PM CDT TUE JUN 4 2013

MEDIUM RANGE MODELS INDICATE A NORTHWESTERLY FLOW SETTING UP ACROSS
THE WESTERN HIGH PLAINS THURSDAY AS AN UPPER LEVEL SHORTWAVE TROUGH
TRANSITIONS EAST ACROSS THE GREAT LAKES REGION. EXPECT DRIER
CONDITIONS ACROSS WESTERN KANSAS THURSDAY AS SURFACE HIGH PRESSURE
DROPS SOUTHEAST OUT OF THE NORTHERN PLAINS INTO THE WESTERN HIGH
PLAINS LOWERING MOISTURE AVAILABILITY. FOR FRIDAY, THE NORTHWEST
FLOW ALOFT WILL PREVAIL ACROSS THE WESTERN HIGH PLAINS AS THE
SURFACE HIGH PRESSURE KICKS OFF TO OUR EAST SETTING UP A
SOUTHEASTERLY UPSLOPE FLOW ACROSS WESTERN KANSAS AND INCREASING
LOW LEVEL MOISTURE INTO THE REGION. ALTHOUGH A WEAK FLOW ALOFT IS
EXPECTED, ISOLATED THUNDERSTORMS ARE LIKELY TO DEVELOP OFF THE
FRONT RANGE OF THE ROCKIES WITH THE POTENTIAL OF DRIFTING INTO FAR
WESTERN KANSAS. THUNDERSTORM CHANCES WILL CONTINUE INTO SATURDAY
AS A STRONG UPPER LEVEL JET, PRECEDED BY A SHORTWAVE TROUGH, DROPS
SOUTHEAST OUT OF THE NORTHERN ROCKIES INTO THE CENTRAL PLAINS OF
NEBRASKA AND POSSIBLY KANSAS. ALTHOUGH THUNDERSTORMS ARE LIKELY
ACROSS THE NORTHERN PLAINS SOUTHWARD INTO NEBRASKA, HOW FAR SOUTH
THEY DEVELOP IS THE QUESTION. GENERALLY DRIER CONDITIONS ARE
EXPECTED EARLY NEXT WEEK AS THE GFS AND ECMWF POINT TO UPPER LEVEL
RIDGING DEVELOPING ACROSS THE INTERMOUNTAIN WEST AND MOVING EAST
INTO THE WESTERN HIGH PLAINS TOWARD THE END OF THE PERIOD.

TEMPERATURES WILL BE BELOW NORMAL THURSDAY AS SURFACE HIGH PRESSURE
MOVES DOWN INTO THE WESTERN HIGH PLAINS BRINGING SLIGHTLY COOLER AIR
WITH IT. THE GEM, GFS, AND ECMWF SHOW H85 TEMPERATURES RANGING FROM
AROUND 15C ACROSS CENTRAL KANSAS TO NEAR 20C ALONG THE COLORADO
BORDER. WIDESPREAD 70S(F) ARE LIKELY THURSDAY AFTERNOON. A WARMING
TREND WILL TAKE PLACE THROUGH AT LEAST SATURDAY AS LEE SIDE
TROUGHING DEVELOPS FRIDAY AND STRENGTHENS INTO SATURDAY. THIS WILL
ENHANCE WARM AIR ADVECTION INTO WESTERN KANSAS WITHIN A SUBSEQUENT
LOW LEVEL SOUTHERLY FLOW. LOOK FOR HIGHS MAINLY UP INTO THE 80S(F)
FRIDAY AFTERNOON WITH THE 80S(F) AND A FEW 90S(F) POSSIBLE SATURDAY
AFTERNOON.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 545 PM CDT TUE JUN 4 2013

A COLD FRONT WAS STRETCHED FROM EASTERN NEBRASKA THROUGH NORTH
CENTRAL KANSAS INTO SOUTHEASTERN COLORADO. A MID LEVEL SHORT WAVE
WILL PASS SLOWLY OVERHEAD THIS EVENING. CONDITIONS WILL START OUT
VFR WITH JUST A FEW CLOUDS IN THE 050 LEVEL. BY 03Z, AN AREA OF
STORMS WILL MOVE IN FROM THE WEST AND APPROACH GCK BY 03Z, AND
THEN APPROACH DDC AND HYS AFTER 04Z. THE STORMS WILL BE SCATTERED,
AND MAY NOT ACTUALLY APPROACH A TAF SITE. IF THUNDERSTORMS GO OVER
A TAF SITE, CIGS AND VSBY MAY DROP INTO THE MVFR CATEGORY. THE
RAIN SHOULD MOVE EAST BY 10Z IN THE MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  63  69  52  77 /  70  50  30   0
GCK  61  68  50  78 /  60  40  30   0
EHA  60  67  51  78 /  60  40  40  10
LBL  63  67  53  78 /  60  40  40  10
HYS  59  70  51  75 /  60  50  20   0
P28  65  73  55  76 /  60  60  40  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KRUSE
LONG TERM...JJOHNSON
AVIATION...BURKE
Hazardous weather outlook, Jun 4, 4:57 AM CDT, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
457 AM CDT TUE JUN 4 2013

KSZ030-031-043>046-061>066-074>081-084>090-051000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
457 AM CDT TUE JUN 4 2013 /357 AM MDT TUE JUN 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR A SEVERE THUNDERSTORM OR TWO LATE THIS
AFTERNOON ALONG A DISSIPATING COLD FRONT WHICH WILL EXTEND FROM NEAR
COLDWATER NORTH-NORTHEAST TO STAFFORD. A VERY HIGH DEGREE OF
ATMOSPHERIC INSTABILITY AND MOISTURE...COMBINED WITH MODERATE DEEP
ATMOSPHERIC WIND SHEAR WILL SUPPORT SUPERCELL STORMS CAPABLE OF VERY
LARGE HAIL TO TENNIS BALLS OR PERHAPS LARGER...DAMAGING WIND GUSTS
IN EXCESS OF 70 MPH...AND EVEN AN ISOLATED TORNADO.

LATER THIS EVENING...THUNDERSTORMS ARE EXPECTED TO ORGANIZE ACROSS
FAR EAST-CENTRAL AND SOUTHEAST COLORADO...WHICH WILL MOVE INTO FAR
WESTERN AND SOUTHWESTERN KANSAS DURING THE MID TO LATE EVENING
HOURS. SOME SEVERE WEATHER IS EXPECTED WITH THESE STORMS AS
WELL...MAINLY IN THE FORM OF DAMAGING WIND GUSTS IN THE 60 TO 70 MPH
RANGE. SOME LARGE HAIL UP TO GOLF BALL SIZE WILL BE POSSIBLE AS
WELL. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS
THE ENTIRE REGION DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION WEDNESDAY.
THE MAIN THREAT WITH THIS ACTIVITY IS LIGHTNING.

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE FRIDAY AND SATURDAY. IT
IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF SOUTH-CENTRAL KANSAS FROM STAFFORD TO
COLDWATER AND POINTS EAST. SPOTTERS MAY ALSO BE NEEDED LATE THIS
EVENING ACROSS FAR WEST-CENTRAL AND SOUTHWEST KANSAS AS STORMS
MOVE EAST OUT OF COLORADO.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID/SUGDEN

In the hours before

Local storm report, Jun 4, 9:24 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
924 PM CDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TORNADO          9 SW LAKIN              37.85N 101.37W
06/04/2013                   KEARNY             KS   EMERGENCY MNGR

&&

WHOVORKA
Local storm report, Jun 4, 9:34 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
934 PM CDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     ELKHART                 37.00N 101.89W
06/04/2013                   MORTON             KS   PUBLIC

            TREE BRANCHES BROKE...TRAMPOLINE BLOWN OVER...DIME SIZED
            HAIL.

&&

WHOVORKA
Special weather statement, Jun 4, 9:49 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
949 PM CDT TUE JUN 4 2013

KSZ074-084>086-050330-
MORTON-SEWARD-STANTON-STEVENS-
949 PM CDT TUE JUN 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORTON...SOUTHEASTERN
STANTON...STEVENS AND WESTERN SEWARD COUNTIES...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROLLA...MOVING EAST AT 35 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3699 10175 3739 10167 3738 10088 3699 10092
TIME...MOT...LOC 0248Z 273DEG 32KT 3709 10157

18
Special weather statement, Jun 4, 10:09 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1009 PM CDT TUE JUN 4 2013

KSZ043>045-062>064-075>077-086-087-050400-
FINNEY-GRANT-GRAY-HASKELL-HODGEMAN-KEARNY-LANE-MEADE-NESS-SCOTT-
SEWARD-
1009 PM CDT TUE JUN 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...FINNEY...GRAY...
HASKELL...NORTHEASTERN SEWARD...NORTHWESTERN HODGEMAN...NORTHWESTERN
MEADE...SOUTHEASTERN KEARNY...SOUTHEASTERN SCOTT...SOUTHERN LANE AND
SOUTHWESTERN NESS COUNTIES...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
GRIGSTON TO RYUS...OR ALONG A LINE EXTENDING FROM GRIGSTON TO RYUS...
MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

LAT...LON 3849 10006 3734 10054 3747 10142 3850 10077
TIME...MOT...LOC 0309Z 281DEG 24KT 3839 10069 3751 10104

WAH
Local storm report, Jun 4, 10:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1014 PM CDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             7 NNE ULYSSES           37.67N 101.31W
06/04/2013  E0.88 INCH       GRANT              KS   EMERGENCY MNGR

&&

UMSCHEID
Special weather statement, Jun 4, 10:22 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1022 PM CDT TUE JUN 4 2013

KSZ075>077-085>087-050400-
GRANT-GRAY-HASKELL-MEADE-SEWARD-STEVENS-
1022 PM CDT TUE JUN 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEVENS...SEWARD...
SOUTHEASTERN GRANT...SOUTHERN HASKELL...SOUTHWESTERN GRAY AND WESTERN
MEADE COUNTIES...

AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOSCOW TO 9 MILES
SOUTHWEST OF TYRONE...OR ALONG A LINE EXTENDING FROM MOSCOW TO 19
MILES SOUTHWEST OF LIBERAL...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

LAT...LON 3750 10126 3752 10036 3699 10035 3699 10127
TIME...MOT...LOC 0322Z 269DEG 24KT 3736 10117 3686 10117

WAH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:18 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton57 min
Jun 4, 8:22 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny38 min
Jun 4, 9:00 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny45 min
Jun 4, 9:10 PM CDTSevere Thunderstorm WarningDDCMorton65 min
Jun 4, 9:24 PM CDTTornado Warning Tornado observedDDCFinney, Kearny36 min
Jun 4, 9:27 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott48 min
Jun 4, 9:49 PM CDTSpecial Weather StatementDDCStevens41 min
Jun 4, 9:53 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny22 min
Jun 4, 10:09 PM CDTSpecial Weather StatementDDCFinney, Grant, Gray, Haskell, Lane51 min
Jun 4, 10:22 PM CDTSpecial Weather StatementDDCMeade, Seward38 min
Jun 4, 10:39 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Haskell, Meade, Seward51 min
Jun 4, 10:56 PM CDTSpecial Weather StatementDDCFord, Gray, Hodgeman49 min
Jun 4, 11:12 PM CDTSpecial Weather StatementDDCClark, Meade48 min
Jun 4, 11:26 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Gray, Kiowa, Meade64 min
Jun 5, 12:26 AM CDTSevere Thunderstorm WarningDDCBarber, Clark, Comanche, Kiowa, Pratt64 min
Jun 5, 1:16 AM CDTSevere Thunderstorm WarningDDCBarber59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.